Hey-- I was on the pill Alesse for over 4 yrs. Then I got off the pill for about 5 mths. now Im back on it but its a different brand and Im just CONSTANTLY hungry! Is it just me? Does anyone else feel this way??
Is there anything that I can take to stop the food cravings--- And I know Im not pregnant!
I just saw this one. Sorry I'm responding so late but--I just wanted to say that I was on Alese for like 2 years and I was hungry all the time too and even more so right when I switched to Yasmin....and I got MORE cravings and such when it came time for aunt flo. Well--now that I've been on Yasmin for awhile (will be a year in Jan.) and I've gotten used to trying to eat less to diet it isn't so bad anymore but I do know what you mean. I wonder what causes the pill to make you get hunger cravings like that??
In a town of chimpanzees I was a Monkey....
i'm in my first month, and i can't help but eat everything in sight...my roommate made brownies, and it's taking so much control NOT to steal them...i think the weight gain is entirely from that, not just from the pill itself!
Doing research this week I found that the pill called Cyclessa caused a weight LOSS (about -0.4 lb) in clinical trials (when compared with compared with an average weight gain (about +0.2 lbs) for the people in the trial who were on Ortho-Novum 7/7/7).
Cyclessa is a triphasic with 25 mcg of estrogen and 100, 125, 150 mcg of progestin. The progestin in Cyclessa is desogestrel, the same as in Mircette (which is 20 mcg estrogen and 150 mcg desogestrel).
If you read the prescriber's insert (the stuff in the tiny type) for BCPs, you'll find a line that says "affects carbohydrate metabolism." The plain-English translation is "some women will be hungry all the time."
From the biological perspective, it's the same mechanism that makes some women crave carbs during the PMS time frame.
You may find that your body adjusts after a while, or it may not. Eating more vegetables/fiber and less sugar/refined flours can sometimes help.
The following isn't much more than "slightly informed guesses," so don't take it as the final word on this subject, but "if the shoe fits..."
(1) Women who have PCOS (polycystic ovary syndrome) are more likely to see this side effect.
PCOS women often have irregular periods [which BCPs temporarily mask, but do not "cure"], male-pattern hair [a little bit of a mustache, a little hair on their breasts, that sort of thing], and trouble losing weight.
(2) Women who have blood sugar problems (high OR low) or who are at high risk for type 2 diabetes are more likely to see this side effect.
You are high risk for diabetes if you are overweight (particularly if it's "tummy fat" instead of "thigh fat"), have family members who have diabetes, and/or eat a lot of saturated [solid at room temperature] fat.
Hmm,, I thought I was just going crazy. I've gained about 12 pounds. I can handle it because I'm petite so I actually Kinda like it. BUT I don't want to gain anymore. I didn't realize birth control is what's makign me eat everything i see. I always want food. It's so annoying. I'm not really used to it. I never used to be this way. I've only been on birth control for 4 months.